I have been on 40mg of prednisone for about 2 weeks, today starts 30mg for another 2 weeks then 20mg for 1 week and 10mg for 1 week. I have come to the conclusion that I would almost rather have the diarrhea, cramps and blood than this stuff!
I have horrible mood swings and my temper seems to be completely out of control. My lunch spilled all over my car this morning which resulted in a full on temper tantrum complete with stomping, screaming, and throwing things. I am tired of not being me!
Please tell me that when I stop taking this crap I will be normal again?!?
We all react differently. I never really had any out of control side effects from prednisone but I know that many do. Tapering the dose is difficult, but stick with it if you can. You goal is to get off it if possible. Sometimes it's necessary to increase the dose again. We just never know how we'll react. I have to say I never tapered by 10 mgs at a time. Usually 5 mg. That makes the tapering thing take longer, but it seemed to work best for me. Again tho, we're all different when it comes to this stuff.
We're here for you when you need to "unload" about whatever is concerning you. Please keep that in mind. You're not alone out there, that's for sure. God bless.
Thanks! This is my first time taking Prednisone, so I wasn't sure what to expect but thankfully my husband was good enough to realize that alot of it was the medicine talking and didn't take anything to personally. Its been frustrating at times because he knows it the meds and so when I get unusually angry about something he laughs... that doesn't help much. Lol, honestly though I am just glad I had already dropped my kids off at daycare this morning when it happened.
When I used Prednisone, I actually didn't have any noticeable side effects. The problem was I didn't notice any improvement with my Ulcerative Colitis while using it too. Perhaps I would have put up with any side effects I noticed if there was signs of improvement. My Colitis just got worse though, so I moved on and started injecting Cortisone. That's when I started noticing side effects that were tough to live with. Cortisone turned out to be 1 more failure anyhow.
I have been there. Tell your doctor EXACTLY what you are thinking. He might find that the dose is too high or too risky. I began getting intense urges to stab things with blunt or sharp object at about three weeks, and everything that made me angry made me wish I was dead. So I told my doctor and he told me to start tapering off immediately. And yes, I stomped, yelled, and threw things as well...
I started seeing a therapist after I got off of it. I recommend it. It really, really helps, my only regret was not getting one earlier while I was taking this medication. I see her every two or three weeks now, but on that drug I'd probably want to see her every week to reaccess my reactions to things and for her to give me tips on how I could have reacted differently.
You will be normal after you are off of this but not the same. I feel as if taking pred has permanently affected my ability to remain calm and control my anger and emotions. I still struggle with this even though its been two years since I've last been on it. when I was a child and adolescent, the side effects were not as bad but got worse with each bought with it
I am nothing like how I am on pred while I am off of it, but I used to be calmer and less prone to anger in public before I started taking it. Now I have a much shorter fuse and must do a lot to try to keep my emotions in check and to keep myself from becoming unhappy.
Oh my goodness! Thankfully I haven't had anything to that extreme, just a very short fuse and an inability to realize how mean my tone of voice can get.
I have however learned to keep my mouth shut, after originally posting my dosage was tappered down and my symptoms returned with a vengance. I was completely misserable for 3 days and had to call the dr who called me in 2 more prescriptions one for AZATHIOPRINE and one for tramadol to be taken as needed for the pain.
I am taking humira now which is doing a good job at keeping (most) my symptoms at bay. I am rarely in pain, I have other complications though. This is why I love/hate pred, cant live with it, cant live without it, but I do recommend the biologic route. Even though every time I need to take my shot, I get all this anxiety and it takes me several minutes to work up the courage.
Yes! Pred is evil and wonderful! I thought I had become dependent after 5 years of high to med doses. But it turns out that the withdrawal symptoms are just really nasty for some. I had full-on crippling arthritis symptoms for 6 weeks at the end of my final taper. Now my plantar fasciitis is back, and I had forgotten how much that hurts. I am able to take ibuprofen, so that helps, but not much. Imuran is holding my bowls together at the moment, but the extra-intestinal symptoms are my biggest pain.
I'd avoid long term Pred, if you can. Best of luck on figuring out what works for you. These boards are great for ideas!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.